Hail, Dallam
- When
- August 13, 9:30 PM CST
- Where
- Dallam County, 2 mi S of Kerrick
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.451, -102.220
Severe thunderstorms moved across the extreme northwest Texas Panhandle during the late evening hours producing hail. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms moved across the extreme northwest Texas Panhandle during the late evening hours producing hail. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 13, 9:17 PM CST, 13 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1017 PM CDT WED AUG 13 2008 .UPDATE... A LINE OF THUNDERSTORMS ARE PUSHING SOUTHEAST ACROSS THE OKLAHOMA AND NW TEXAS PANHANDLE...SIMILAR TO LAST NIGHT. EXPECT THE STORMS TO CONTINUE PUSHING SOUTHEAST ACROSS THE TEXAS PANHANDLE OVERNIGHT. POP GRIDS WERE IN GOOD SHAPE SO JUST UPDATED THE ZONES TO REMOVE THE TEMPORAL WORDING. JJB && .PREV DISCUSSION... /ISSUED 607 PM CDT WED AUG 13 2008/ AVIATION... NORTHWESTERLY FLOW ALOFT ALONG WITH A SERIES OF UPPER LEVEL IMPULSES DROPPING SOUTHEAST OUT OF THE CENTRAL ROCKIES WILL CONTINUE TO TRIGGER ISOLATED TO SCATTERED CONVECTION TONIGHT THROUGH THURSDAY. WILL KEEP A TEMPO OR PROB30 GROUP THROUGH THE TAF FORECAST PERIOD AT ALL THREE TAF SITES. VFR CONDITIONS EXPECTED WITH SOUTHERLY TO SOUTHEASTERLY WINDS OF 15 TO 20 KNOTS WITH HIGHER GUSTS DURING THE DAY THURSDAY...AND NEAR 10 KNOTS AT NIGHT. SCHNEIDER PREV DISCUSSION... /ISSUED 217 PM CDT WED AUG 13 2008/ DISCUSSION... TODAYS UPPER LEVEL WEATHER MAP SHOWS A RIDGE OVER THE ROCKIES WITH A TROUGH OVER THE EASTERN U.S. AND AN UPPER LEVEL LOW OVER SOUTHERN SASKATCHEWAN. SEVERAL UPPER LEVEL VORT MAXES WILL ROTATE UP AND AROUND THE RIDGE AND SOUTHEAST THROUGH THE PLAINS OVER THE NEXT COUPLE OF DAYS. EACH ONE OF THESE VORT MAXES WILL HELP TO ENHANCE THUNDERSTORM CHANCES...SO WILL KEEP POPS ON THE HIGHER SIDE ACROSS THE PANHANDLES. GIVEN THE AMOUNT OF SHEAR...INSTABILITY AND MOISTURE IN THE ATMOSPHERE ACROSS THE REGION WOULD NOT RULE OUT SEVERE THUNDERSTORMS ALONG WITH AREAS OF FLOODING. SEE THE LATEST SWODY1 AND SWODY2 FOR THE DETAILS. UPPER LEVEL LOW OVER SOUTHERN CANADA WILL GET A SHOVE SOUTHWARD BY LATE IN THE WORK WEEK AND IT IS EXPECTED TO SET UP SHOP OVER THE CENTRAL HIGH PLAINS BY EARLY IN THE WEEKEND. THE UPPER LEVEL RIDGE WILL START TO BUILD OVER AND TO THE NORTH OF THE UPPER LOW...SO THIS LOW SHOULD GET CUTOFF FROM THE FLOW...SO WILL NOT EXPECT THE STORM SYSTEM TO MOVE MUCH OVER THE WEEKEND. THEREFORE...WILL CONTINUE WITH THE FORECAST THAT IS ALREADY OUT THERE WHICH HAS FAIRLY HIGH POPS AND THE MENTION OF HEAVY RAIN. UPPER LEVEL STORM SYSTEM WILL SLOWLY PULL AWAY FROM THE SOUTHERN HIGH PLAINS EARLY NEXT WEEK...SO A DRYING TREND WILL BE POSSIBLE. FIRE WEATHER... LIGHTNING STRIKES FROM THUNDERSTORMS WILL BE THE MAIN FIRE WEATHER THREAT THROUGH THIS FORECAST. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/14
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 319 PM CDT WED AUG 13 2008 OKZ001>003-TXZ001>020-141100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 319 PM CDT WED AUG 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE PANHANDLES THROUGH TONIGHT AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE SOUTHEAST INTO THE AREA. SOME OF THESE STORMS MAY REACH SEVERE LEVELS...MAINLY WEST AND NORTH OF A LINE FROM KNOWLES AND BEAVER TO SPEARMAN TO CLAUDE AND WAYSIDE. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS FROM THESE STORMS. HEAVY RAIN MAY ALSO OCCUR... WHICH COULD LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE PANHANDLES THURSDAY THROUGH MONDAY...AND WILL BE POSSIBLE ACROSS EASTERN AND CENTRAL SECTIONS MONDAY NIGHT THROUGH TUESDAY...AS SEVERAL WEATHER DISTURBANCES MOVE ACROSS THE SOUTHERN HIGH PLAINS. ON THURSDAY...A FEW STORMS MAY REACH SEVERE STRENGTH...RESULTING IN LARGE HAIL AND DAMAGING WINDS. IN ADDITION...HEAVY RAINFALL MAY ACCOMPANY THESE STORMS WHICH COULD RESULT IN LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS SITUATION AND PREPARE FOR POSSIBLE ACTIVATION THROUGH TONIGHT AND AGAIN ON THURSDAY. OBSERVERS ARE REQUESTED TO FORWARD THEIR RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN AMARILLO. COCKRELL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 516 PM CDT WED AUG 13 2008 TXZ016-017-132315- DEAF SMITH TX-RANDALL TX- 516 PM CDT WED AUG 13 2008 ...STRONG THUNDERSTORMS IN SOUTHEASTERN DEAF SMITH AND SOUTHWESTERN RANDALL COUNTIES... AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES NORTH OF HEREFORD MOVING SOUTHEAST AT 14 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN SOUTHEASTERN DEAF SMITH AND SOUTHWESTERN RANDALL COUNTIES...INCLUDING THE CITY OF HEREFORD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 550 PM CDT WED AUG 13 2008 TXZ011-012-016-017-132345- DEAF SMITH TX-OLDHAM TX-POTTER TX-RANDALL TX- 550 PM CDT WED AUG 13 2008 ...STRONG THUNDERSTORM IN NORTHEASTERN DEAF SMITH...SOUTHEASTERN OLDHAM...SOUTHWESTERN POTTER AND NORTHWESTERN RANDALL COUNTIES... AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES WEST OF WILDORADO MOVING SOUTHEAST AT 16 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN NORTHEASTERN DEAF SMITH...SOUTHEASTERN OLDHAM... SOUTHWESTERN POTTER AND NORTHWESTERN RANDALL COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 633 PM CDT WED AUG 13 2008 TXZ016-017-140030- DEAF SMITH TX-RANDALL TX- 633 PM CDT WED AUG 13 2008 ...STRONG THUNDERSTORM IN EASTERN DEAF SMITH AND WESTERN RANDALL COUNTIES... AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTHWEST OF UMBARGER MOVING SOUTH AT 15 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN EASTERN DEAF SMITH AND WESTERN RANDALL COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 730 PM CDT WED AUG 13 2008 TXZ016-140100- DEAF SMITH TX- 730 PM CDT WED AUG 13 2008 ...STRONG THUNDERSTORM IN SOUTH CENTRAL DEAF SMITH COUNTY... AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES WEST OF HEREFORD MOVING SOUTHEAST AT 15 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN SOUTH CENTRAL DEAF SMITH COUNTY...INCLUDING THE CITY OF HEREFORD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 837 PM CDT WED AUG 13 2008 OKZ001-002-140230- CIMARRON OK-TEXAS OK- 837 PM CDT WED AUG 13 2008 ...STRONG THUNDERSTORM IN CIMARRON AND SOUTHWESTERN TEXAS COUNTIES... AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 19 MILES NORTH OF BOISE CITY MOVING SOUTHEAST AT 28 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN CIMARRON AND SOUTHWESTERN TEXAS COUNTIES...INCLUDING THE CITY OF BOISE CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY... LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1002 PM CDT WED AUG 13 2008 OKZ001-002-TXZ001>003-140400- CIMARRON OK-DALLAM TX-HANSFORD TX-SHERMAN TX-TEXAS OK- 1002 PM CDT WED AUG 13 2008 ...LINE OF STRONG THUNDERSTORMS IN SOUTHERN CIMARRON...SOUTHWESTERN TEXAS...NORTHEASTERN DALLAM...WEST CENTRAL HANSFORD AND NORTHERN SHERMAN COUNTIES... AT 1002 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 33 MILES WEST OF GRIGGS TO 10 MILES EAST OF GRIGGS MOVING SOUTHEAST AT 27 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN SOUTHERN CIMARRON...SOUTHWESTERN TEXAS...NORTHEASTERN DALLAM...WEST CENTRAL HANSFORD AND NORTHERN SHERMAN COUNTIES... INCLUDING THE CITY OF STRATFORD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 129890.